Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 12, 2001, 11:04 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 13, 2001, 1:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2492 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 130406 FFWJAN MSC035-073-130600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1104 PM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 100 AM CDT * AT 1104 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 6 MILES SOUTHWEST OF SUMRALL TO 6 MILES EAST OF PETAL. THE THUNDERSTORMS WERE NEARLY STATIONARY. RADAR ESTIMATED RAINFALL AMOUNTS OF...TWO TO THREE INCHES HAD FALLEN SINCE 10 PM. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE BY MIDNIGHT. VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3143 8964 3119 8964 3120 8916 3143 8917
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:00 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE JUN 12 2001 WEAK HIGH PRESSURE/MID LEVEL SUBSIDENCE IN THE WAKE OF DEPARTING ALLISON REMNANTS SHOULD CONTROL LOCAL WEATHER FOR ANOTHER DAY OR SO. A GRADUAL RETURN OF BETTER TROPICAL MOISTURE WILL BEGIN WEDNESDAY WITH SOME POTENTIAL FOR DIURNAL TSRA...MAINLY W AND S. MODELS NOT TOO IMPRESSED WITH INSTABILITY AS YET WITH CAPES OF 2000-2500J/KG DRIVEN NWD WITH A SEA BREEZE LATE IN WEDNESDAY AFTERNOON. BY THURSDAY...THE VALUES APPROACH 3000-3500J/KG IN WRN PORTIONS WITH K INDEXES EXCEEDING 30 ONCE AGAIN. A MORE ACTIVE SEA BREEZE SHOULD BE THE DETERMINING FACTOR FOR THURSDAY. ADDED SUNSHINE WILL BRING SLIGHTLY WARMER DAYTIME TEMPS BUT GENERALLY NEAR CLIMATOLOGY FOR MID JUNE. MOS NUMBERS VERY CLOSE AND WILL NOT STRAY EXCEPT TO LEAN TOWARD NGM POPS. IN THE EXTENDED...FRONTAL BOUNDARY STILL FORECAST TO APPROACH THE MISSISSIPPI RIVER LATE FRIDAY AND CROSS MUCH OF THE CWFA FRIDAY NIGHT. A SQUALL LINE COULD BE THE MAIN FEATURE OF THIS FRONT AS IT CONTINUES SWD ON SATURDAY UNDER NWLY FLOW ALOFT. EXACT TIMING OF THE DETAILS WILL HAVE TO FINE-TUNED LATER. THEN...MEDIUM RANGE ENSEMBLE DATA ALL SUPPORTING A MAJOR SUMMER MID-UPPER ANTICYCLONE PARKING OUT IN THE SRN PLAINS SUNDAY THROUGH TUESDAY. THIS FEATURE WILL DOMINATE FIRST PART OF NEXT WEEK AND SETTLE ANY DYING FRONTAL BOUNDARY INTO THE COASTAL WATERS. PRELIM NUMBERS JAN 71/91/71/90/72 01-21 MEI 69/91/69/91/70 01-21 .JAN... MS...NONE. LA...NONE. AR...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:55 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jun 13, 1:15 AM CDT | Flash Flood Warning | JAN | Jefferson Davis | 2 hr |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
| Jun 13, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 36 min |
| Jun 13, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 27 min |
| Jun 13, 4:23 PM CDT | Tornado Warning | JAN | Forrest, Jones | 37 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 41 min |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.